MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLACK

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLACK
Model Number 48345T-01
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the black sureform 45 reload to perform failure analysis.There was no damage to the stapler reload.The stapler reload was returned unused and unfired.A visual inspection displayed no signs of physical damage to the cartridge, knife, pushers, or cover.The reload was attached to an in-house golden instrument and placed and driven on an in-house system.The stapler reload attached to and removed from the instrument without any issues on multiple attempts.The instrument passed the recognition and engagement tests.The instrument initialized, clamped, fired, and unclamped without any issues using the returned stapler reload.The stapler reload cover was removed and inspected after firing, and there was no damage to the reload or its components.No product issue was identified.Isi received the sureform 45 stapler instrument to perform failure analysis.The instrument was found to have i-beam sleeve damage.The instrument was placed on an in-house system and found to fail initialization on 3 of 3 attempts.The instrument was found to have a high drivetrain friction initialization failure based on log review and during in-house testing, preventing the stapler from entering into following.A stapler log review for sureform 45 stapler instrument, (lot #l18250213-0150), was installed on the system 8 times and fired 6 sureform 45 reloads (5 blue, followed by 1 green).On installs 1-3, all clamps were successful, and the firings were each completed with no pauses for compression.On install 4, the firing was completed with 1 pause for compression.On install 5, the first clamp was successful, but was followed by a firing failure.The firing stopped at approximately 54% completion.On install 6, the first clamp was successful, but was followed by a firing failure.The firing stopped at approximately 74% completion.On the next two installs, the stapler failed to initialize with the system.Parameters of the errors indicate that high drivetrain friction was detected in each case.There were stapler related errors in the logs.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary segmentectomy procedure, a partial fire occurred involving a sureform 45 stapler instrument with a black sureform 45 reload, and there was some unexpected bleeding.The partial fire occurred during the third firing event, and the stapling stopped midway through the lung tissue.The surgeon was able to safely open the jaws and removed the instrument from the tissue with no injury to the patient.Throughout the procedure, there was a total blood loss of approximately 50 ml, which was slightly higher than anticipated but did not concern the surgeon.To resolve the bleeding, knitted surgicel (a 3rd party manufacturer product) was applied to the staple line and subsequently removed before the closure of the procedure.The procedure was completed without any further complications.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD BLACK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22089064
Report Number2955842-2025-21512
Device Sequence Number15184910
Product Code GDW
UDI-Device Identifier10886874117115
UDI-Public(01)10886874117115(10)NA
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345T-01
Device Catalogue Number48345T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2025
Initial Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight142 KG
Patient EthnicityNon Hispanic
Patient RaceWhite